Regular paracetamol in severe dengue: a lethal combination?

Gan, C.S. and Chong, S.Y. and Lum, L.C.S. and Lee, W.S. (2013) Regular paracetamol in severe dengue: a lethal combination? Singapore Medical Journal, 54 (2). E35-E37. ISSN 0037-5675

[img]
Preview
PDF
Regular_paracetamol_in_severe_dengue.pdf - Published Version

Download (635kB)
Official URL: http://www.sma.org.sg/Publications/articles.aspx?I...

Abstract

An eight-month-old female infant with severe dengue disease, who was repeatedly given therapeutic paracetamol for severe dengue, developed fulminant liver failure with encephalopathy, gastrointestinal haemorrhage and severe coagulopathy. She responded to supportive measures and N-acetylcysteine infusion. This case highlights the potential danger of administering repeated therapeutic doses of paracetamol in childhood severe dengue disease with hepatitis.

Item Type: Article
Uncontrolled Keywords: Hepatitis; paracetamol; severe dengue; acute liver-failure; hepatotoxicity; infection; hepatitis; children
Subjects: R Medicine
R Medicine > RJ Pediatrics
Divisions: Faculty of Medicine
Depositing User: Ms Haslinda Lahuddin
Date Deposited: 13 Jul 2014 06:35
Last Modified: 13 Jul 2014 06:35
URI: http://eprints.um.edu.my/id/eprint/10877

Actions (login required)

View Item View Item

Downloads

Downloads per month over past year